Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Strong periodicity of links and the coefficients of the Conway polynomial


Author: Nafaa Chbili
Journal: Proc. Amer. Math. Soc. 136 (2008), 2217-2224
MSC (2000): Primary 57M25
Published electronically: February 7, 2008
MathSciNet review: 2383528
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Przytycki and Sokolov proved that a three-manifold admits a semi-free action of the finite cyclic group of order $ p$ with a circle as the set of fixed points if and only if $ M$ is obtained from the three-sphere by surgery along a strongly $ p$-periodic link $ L$. Moreover, if the quotient three-manifold is an integral homology sphere, then we may assume that $ L$ is orbitally separated. This paper studies the behavior of the coefficients of the Conway polynomial of such a link. Namely, we prove that if $ L$ is a strongly $ p$-periodic orbitally separated link and $ p$ is an odd prime, then the coefficient $ a_{2i}(L)$ is congruent to zero modulo $ p$ for all $ i$ such that $ 2i<p-1$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 57M25

Retrieve articles in all journals with MSC (2000): 57M25


Additional Information

Nafaa Chbili
Affiliation: Osaka City University Advanced Mathematical Institute, Sugimoto 3-3-138, Sumiyoshi-ku 558 8585 Osaka, Japan
Email: chbili@sci.osaka-cu.ac.jp

DOI: http://dx.doi.org/10.1090/S0002-9939-08-09266-6
PII: S 0002-9939(08)09266-6
Keywords: Strongly periodic links, equivariant crossing change, Conway polynomial.
Received by editor(s): August 31, 2006
Published electronically: February 7, 2008
Additional Notes: The author was supported by a fellowship from the COE program “Constitution of wide-angle mathematical basis focused on knots”, Osaka City University.
Communicated by: Daniel Ruberman
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.